Alert archive / Tennessee / Freeze Warnings in 2021
Freeze Warning 4, NWS Morristown, TN
NWS Morristown, TN issued this freeze warning at Apr 21, 2021, 3:04 AM EDT for 31 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Apr 22, 2021, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2021, 3:04 AM EDT (07:04 UTC)
- In effect from
- Apr 22, 2021, 12:00 AM EDT
- Expired
- Apr 22, 2021, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Morristown, TN
All 40 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 17 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.1 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2754 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
713 WWUS74 KMRX 210704 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 304 AM EDT Wed Apr 21 2021 NCZ060-061-TNZ012>018-035-041>047-072-074-081-082-087-VAZ001-002- 005-006-008-211515- /O.UPG.KMRX.FZ.A.0002.210422T0400Z-210422T1300Z/ /O.NEW.KMRX.FZ.W.0004.210422T0400Z-210422T1300Z/ Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington-Unicoi-Northwest Carter- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Sequatchie-Bledsoe-Southeast Monroe-Lee-Wise-Russell- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Big South Fork National, Oneida, Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, Elk Valley, Jellico, White Oak, Caryville, Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam, Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Pine Orchard, High Point, Petros, Hartford, Greeneville, Cedar Creek, Johnson City, Erwin, Unicoi, Limestone Cove, Elizabethton, Hampton, Cades Cove, Elkmont, Gatlinburg, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Citico, Coker Creek, Rose Hill, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon 304 AM EDT Wed Apr 21 2021 /204 AM CDT Wed Apr 21 2021/ ...FREEZE WARNING IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ THURSDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of east Tennessee, southwest Virginia and southwest North Carolina. * WHEN...From midnight EDT /11 PM CDT/ tonight to 9 AM EDT /8 AM CDT/ Thursday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ TNZ036>040-067>071-073-211515- /O.NEW.KMRX.FZ.W.0004.210422T0400Z-210422T1300Z/ Anderson-Union-Grainger-Hamblen-Northwest Cocke-Roane-Loudon-Knox- Jefferson-Northwest Blount-North Sevier- Including the cities of Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Happy Valley, Maryville, Alcoa, Harrisburg, Kodak, McMahan, Sevierville, Seymour, and Pigeon Forge 304 AM EDT Wed Apr 21 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Portions of east Tennessee. * WHEN...From midnight tonight to 9 AM EDT Thursday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ TNZ083>086-098>102-211515- /O.NEW.KMRX.FR.Y.0003.210422T0400Z-210422T1300Z/ Rhea-Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley- West Polk-East Polk- Including the cities of Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, Parksville, Reliance, Big Frog Mountain, Ducktown, and Turtletown 304 AM EDT Wed Apr 21 2021 /204 AM CDT Wed Apr 21 2021/ ...FROST ADVISORY IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of east Tennessee. * WHEN...From midnight EDT /11 PM CDT/ tonight to 9 AM EDT /8 AM CDT/ Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
4 follow-up statements
204 WWUS74 KMRX 211441 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1041 AM EDT Wed Apr 21 2021 NCZ060-061-TNZ012>018-035>047-067>074-081-082-087-VAZ001-002-005- 006-008-220400- /O.CON.KMRX.FZ.W.0004.210422T0400Z-210422T1300Z/ Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe- Southeast Monroe-Lee-Wise-Russell- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Big South Fork National, Oneida, Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, Elk Valley, Jellico, White Oak, Caryville, Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam, Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Pine Orchard, High Point, Petros, Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Hartford, Greeneville, Cedar Creek, Johnson City, Erwin, Unicoi, Limestone Cove, Elizabethton, Hampton, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Happy Valley, Maryville, Alcoa, Cades Cove, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Elkmont, Gatlinburg, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Citico, Coker Creek, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon 1041 AM EDT Wed Apr 21 2021 /941 AM CDT Wed Apr 21 2021/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ THURSDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of east Tennessee, southwest Virginia and southwest North Carolina. * WHEN...From midnight EDT /11 PM CDT/ tonight to 9 AM EDT /8 AM CDT/ Thursday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ TNZ083>086-098>102-220400- /O.CON.KMRX.FR.Y.0003.210422T0400Z-210422T1300Z/ Rhea-Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley- West Polk-East Polk- Including the cities of Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, Parksville, Reliance, Big Frog Mountain, Ducktown, and Turtletown 1041 AM EDT Wed Apr 21 2021 /941 AM CDT Wed Apr 21 2021/ ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of east Tennessee. * WHEN...From midnight EDT /11 PM CDT/ tonight to 9 AM EDT /8 AM CDT/ Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
325 WWUS74 KMRX 211857 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 257 PM EDT Wed Apr 21 2021 TNZ083>086-100>102-220300- /O.UPG.KMRX.FR.Y.0003.210422T0400Z-210422T1300Z/ /O.EXA.KMRX.FZ.W.0004.210422T0400Z-210422T1300Z/ Rhea-Meigs-McMinn-Northwest Monroe-Bradley-West Polk-East Polk- Including the cities of Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, Cleveland, Tasso, Conasauga, Archville, Benton, Parksville, Reliance, Big Frog Mountain, Ducktown, and Turtletown 257 PM EDT Wed Apr 21 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of east Tennessee. * WHEN...From midnight tonight to 9 AM EDT Thursday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ NCZ060-061-TNZ012>018-035>047-067>074-081-082-087-VAZ001-002-005- 006-008-220300- /O.CON.KMRX.FZ.W.0004.210422T0400Z-210422T1300Z/ Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe- Southeast Monroe-Lee-Wise-Russell- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Big South Fork National, Oneida, Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, Elk Valley, Jellico, White Oak, Caryville, Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam, Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Pine Orchard, High Point, Petros, Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Hartford, Greeneville, Cedar Creek, Johnson City, Erwin, Unicoi, Limestone Cove, Elizabethton, Hampton, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Happy Valley, Maryville, Alcoa, Cades Cove, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Elkmont, Gatlinburg, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Citico, Coker Creek, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon 257 PM EDT Wed Apr 21 2021 /157 PM CDT Wed Apr 21 2021/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ THURSDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of east Tennessee, southwest Virginia and southwest North Carolina. * WHEN...From midnight EDT /11 PM CDT/ tonight to 9 AM EDT /8 AM CDT/ Thursday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ TNZ098-099-220300- /O.CON.KMRX.FR.Y.0003.210422T0400Z-210422T1300Z/ Marion-Hamilton- Including the cities of South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, and Chattanooga 257 PM EDT Wed Apr 21 2021 /157 PM CDT Wed Apr 21 2021/ ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of southeast Tennessee. * WHEN...From midnight EDT /11 PM CDT/ tonight to 9 AM EDT /8 AM CDT/ Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
880 WWUS74 KMRX 220117 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 917 PM EDT Wed Apr 21 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-100>102-VAZ001-002- 005-006-008-221000- /O.CON.KMRX.FZ.W.0004.210422T0400Z-210422T1300Z/ Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Bradley-West Polk- East Polk-Lee-Wise-Russell- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Big South Fork National, Oneida, Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, Elk Valley, Jellico, White Oak, Caryville, Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam, Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Pine Orchard, High Point, Petros, Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Hartford, Greeneville, Cedar Creek, Johnson City, Erwin, Unicoi, Limestone Cove, Elizabethton, Hampton, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Happy Valley, Maryville, Alcoa, Cades Cove, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Elkmont, Gatlinburg, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, Citico, Coker Creek, Cleveland, Tasso, Conasauga, Archville, Benton, Parksville, Reliance, Big Frog Mountain, Ducktown, Turtletown, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon 917 PM EDT Wed Apr 21 2021 /817 PM CDT Wed Apr 21 2021/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THURSDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Portions of east Tennessee, southwest Virginia and southwest North Carolina. * WHEN...From midnight EDT /11 PM CDT/ tonight to 9 AM EDT /8 AM CDT/ Thursday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ TNZ098-099-221000- /O.CON.KMRX.FR.Y.0003.210422T0400Z-210422T1300Z/ Marion-Hamilton- Including the cities of South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, and Chattanooga 917 PM EDT Wed Apr 21 2021 /817 PM CDT Wed Apr 21 2021/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of southeast Tennessee. * WHEN...From midnight EDT /11 PM CDT/ tonight to 9 AM EDT /8 AM CDT/ Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
687 WWUS74 KMRX 220712 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 312 AM EDT Thu Apr 22 2021 TNZ014>018-041>047-072-074-VAZ001-002-005-006-008-221515- /O.NEW.KMRX.FZ.W.0005.210423T0600Z-210423T1300Z/ /O.CON.KMRX.FZ.W.0004.000000T0000Z-210422T1300Z/ Claiborne-Hancock-Hawkins-Sullivan-Johnson-Cocke Smoky Mountains- Northwest Greene-Southeast Greene-Washington-Unicoi- Northwest Carter-Southeast Carter-Blount Smoky Mountains- Sevier Smoky Mountains-Lee-Wise-Scott-Russell- Including the cities of Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam, Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Greeneville, Cedar Creek, Johnson City, Erwin, Unicoi, Limestone Cove, Elizabethton, Hampton, Cades Cove, Elkmont, Gatlinburg, Rose Hill, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon 312 AM EDT Thu Apr 22 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 25. For the second Freeze Warning, sub-freezing temperatures as low as 31 expected. * WHERE...Portions of east Tennessee and southwest Virginia. * WHEN...For the first Freeze Warning, until 9 AM EDT this morning. For the second Freeze Warning, from 2 AM to 9 AM EDT Friday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ NCZ060-061-TNZ012-013-035>040-067>071-073-081>087-221515- /O.NEW.KMRX.FR.Y.0004.210423T0600Z-210423T1300Z/ /O.CON.KMRX.FZ.W.0004.000000T0000Z-210422T1300Z/ Cherokee-Clay-Scott-Campbell-Morgan-Anderson-Union-Grainger- Hamblen-Northwest Cocke-Roane-Loudon-Knox-Jefferson- Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Big South Fork National, Oneida, Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, Elk Valley, Jellico, White Oak, Caryville, Royal Blue, Pine Orchard, High Point, Petros, Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Happy Valley, Maryville, Alcoa, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, Citico, and Coker Creek 312 AM EDT Thu Apr 22 2021 /212 AM CDT Thu Apr 22 2021/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ FRIDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 29. For the Frost Advisory, temperatures as low as 35 will result in frost formation. * WHERE...Portions of east Tennessee and southwest North Carolina. * WHEN...For the Freeze Warning, until 9 AM EDT /8 AM CDT/ this morning. For the Frost Advisory, from 2 AM EDT /1 AM CDT/ to 9 AM EDT /8 AM CDT/ Friday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ TNZ100>102-221300- /O.CON.KMRX.FZ.W.0004.000000T0000Z-210422T1300Z/ Bradley-West Polk-East Polk- Including the cities of Cleveland, Tasso, Conasauga, Archville, Benton, Parksville, Reliance, Big Frog Mountain, Ducktown, and Turtletown 312 AM EDT Thu Apr 22 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Portions of east Tennessee, southwest Virginia and southwest North Carolina. * WHEN...Through 9 AM EDT /8 AM CDT/ this morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ TNZ098-099-221300- /O.CON.KMRX.FR.Y.0003.000000T0000Z-210422T1300Z/ Marion-Hamilton- Including the cities of South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, and Chattanooga 312 AM EDT Thu Apr 22 2021 /212 AM CDT Thu Apr 22 2021/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of southeast Tennessee. * WHEN...Through 9 AM EDT /8 AM CDT/ this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this freeze warning went out at Apr 21, 1:37 AM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 21, 1:37 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
137 AM EDT Wed Apr 21 2021
.UPDATE...
FOR 06Z AVIATION.
&&
.DISCUSSION...
Starting to see a few showers developing across portions of
southeast KY in associated with improving upper divergence tied to
the left exit region of an approaching 100kt H3 jet. Meanwhile,
the cold front continues marching southeast across KY into the
Middle TN, generally just west of the I65 corridor. Pops will
increase across the Plateau and into/through the Valley/Mountains
overnight as the front moves in, with most of it's associated
moisture behind the boundary, resembling an anafront setup. Given
precipitation is behind the front and falling temperatures
associated with caa, am expecting a few flurries or light snow
showers over the Plateau (very narrow window), as well as over the
Mountains later in the morning. Overall accums will be very
light, but wouldn't be suprised to see an inch or so above 5kft.
Otherwise, for the fcst itself, tweaked pops/t/td to align with
recent obs/radar and guidance trends which really yielded
little/no significant change from the previous fcst. Will
continue with the previous Freeze Watch with no changes.
CDG
&&
.AVIATION...
06Z TAF DISCUSSION.
A strong cold front will move through early this morning leading
to winds shifting to W and NW at all TAF sites and a period of
MVFR cigs with widely scattered, light showers for a few hours.
CHA will scatter out to VFR the earliest and should do so by mid
morning, but it will take until early afternoon for TYS and TRI to
return to VFR. NW winds will gust to 15-20 kts at TRI and CHA this
afternoon before lighting this evening.
Garuckas
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 54 36 64 42 68 / 20 0 0 10 10
Knoxville McGhee Tyson Airport, TN 50 33 59 38 65 / 60 0 0 10 10
Oak Ridge, TN 51 33 60 38 65 / 20 0 0 10 10
Tri Cities Airport, TN 47 30 54 32 63 / 60 10 0 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Freeze Watch from late tonight through Thursday morning for
Cherokee-Clay.
TN...Freeze Watch from late tonight through Thursday morning for
Bledsoe-Blount Smoky Mountains-Campbell-Claiborne-Cocke
Smoky Mountains-Hancock-Hawkins-Johnson-Morgan-Northwest
Carter-Northwest Greene-Scott-Sequatchie-Sevier Smoky
Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Sullivan-Unicoi-Washington.
VA...Freeze Watch from late tonight through Thursday morning for Lee-
Russell-Scott-Washington-Wise.
&&Hazardous weather outlook, Apr 20, 3:21 PM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 321 PM EDT Tue Apr 20 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-211930- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 321 PM EDT Tue Apr 20 2021 /221 PM CDT Tue Apr 20 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Frost and freeze conditions are likely for most of the region Wednesday night. Thursday night will also be cold, with frost or freeze conditions again possible over much of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:04 AM EDT | Frost Advisory | MRX | Bradley, Hamilton, McMinn, Marion, Meigs, Monroe and 2 more | 30 hr |
Nearby
Freeze Warnings in Tennessee, 2021Freeze Warnings in Virginia, 2021Freeze Warnings in North Carolina, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.